MAUDE Adverse Event Report: MEDTRONIC MEXICO BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96880-019
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a bio-medicus multi-stage femoral venous cannula with insertion kit, it was reported that in the initial procedure, the attending surgeon was holding digital pressure on the innominate vein while another surgeon attempted right venous cannulization.The surgeon could not advance the wire or remove the wire through the sheath so the entire device was removed.The team did not visualise the wire protruding from the tip of the cannula.The remaining wire was returned to the wire hoop to contain on the field.Later in the case the count was over by two needles and a chest and left groin x-ray was performed to clear the count.There was no rsi seen by the radiologist.The case was posted to remove the wire.The wire was removed by vascular surgery.The surgeon stated that the wire did not need to go to pathology.The customer stated this was an emergency case.The scrub team did recognize the wire looked different but to the degree they spoke up is not clear.The surgeon was aware of potential wire piece retained.

Brand Name
BIOMEDICUS MULTISTAGE FEMORAL VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20023427
Report Number9612164-2024-03756
Device Sequence Number20673608
Product Code DWF
UDI-Device Identifier00763000242343
UDI-Public00763000242343
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2025
Device Model Number96880-019
Device Catalogue Number96880-019
Device Lot Number2021070922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/21/2024
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale